MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112640
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Nerve Damage (1979); Neuralgia (4413)
Date of Event 12/19/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 1 year 8 months post implant of bard flat mesh, patient was diagnosed with nerve damage and neuralgia thereby underwent repair.This emdr represents bard mesh (bard flat mesh) (device #3).An additional supplemental emdr's was submitted to represent bard/davol perfix plug (device #1) and perfix plug (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by patient's attorney: 29-jan-2008 - patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1).Per operative notes, ¿the hernia was identified and reduced through internal ring.A small perfix plug (device #1) was placed into the external ring and into inguinal canal and sutured.¿ 23-mar-2009 - patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of perfix plug (device #2).Per operative notes, ¿the direct inguinal hernia was identified and reduced.A perfix plug (device #2) was placed and sutured.¿ (note: there was no visualization of previous mesh).(b)(6) 2010 - patient was diagnosed with right groin pain thereby underwent repair with removal of meshes and implant of bard flat mesh (device #3).Per operative notes, ¿ilioinguinal and iliohypogastric nerves were identified and divided.The ilioinguinal nerve had gone into the scar tissue.The wadded piece of polypropylene mesh (device #1 & device #2) were freed and removed.A bard flat mesh (device #3) was placed and sutured.¿ 19-dec-2011 - patient was diagnosed with chronic left groin pain with nerve entrapment syndrome thereby underwent left groin exploration with ilioinguinal neurectomy.10-sep-2014 - patient was diagnosed with left groin pain due to left ilioinguinal/iliohypogastric neuralgia thereby underwent repair.Attorney alleges that the patient had adhesions, mesh shrinkage, nerve damage, pain, hernia recurrence and also alleged that need for additional surgeries to remove or repair.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18509308
Report Number1213643-2024-090059
Device Sequence Number7811336
Product Code FTL
UDI-Device Identifier00801741016493
UDI-Public(01)00801741016493
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2014
Device Catalogue Number0112640
Device Lot NumberHUTI0636
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2023
Initial Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight73 KG